Volume 25, issue 2 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 5, 2167–2711
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
On the escape rate of geodesic loops in an open manifold with nonnegative Ricci curvature

Jiayin Pan

Geometry & Topology 25 (2021) 1059–1085
Abstract

A consequence of the Cheeger–Gromoll splitting theorem states that for any open manifold (M,x) of nonnegative Ricci curvature, if all the minimal geodesic loops at x that represent elements of π1(M,x) are contained in a bounded ball, then π1(M,x) is virtually abelian. We generalize the above result: if these minimal representing geodesic loops of π1(M,x) escape from any bounded metric balls at a sublinear rate with respect to their lengths, then π1(M,x) is virtually abelian.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/gt

We have not been able to recognize your IP address 3.233.242.204 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Ricci curvature, fundamental groups
Mathematical Subject Classification 2010
Primary: 53C20, 53C23
Secondary: 53C21, 57S30
References
Publication
Received: 6 March 2020
Revised: 17 May 2020
Accepted: 17 June 2020
Published: 27 April 2021
Proposed: Tobias H Colding
Seconded: András I Stipsicz, David M Fisher
Authors
Jiayin Pan
Department of Mathematics
University of California, Santa Barbara
Santa Barbara, CA
United States